Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 25, NWS Corpus Christi, TX

May 12, 2015Bee County, Texas

NWS Corpus Christi, TX issued this river flood warning at May 12, 2015, 12:52 AM CDT for Bee County, Texas. It took effect at May 12, 2015, 4:53 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
May 12, 2015, 12:52 AM CDT (05:52 UTC)
In effect from
May 12, 2015, 4:53 AM CDT
Expired
May 13, 2015, 9:42 AM CDT
In force
29 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Moderate

County Bee County, TX

The radar

The Corpus Christi radar (KCRP), 74 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Aransas River near Skidmore (SKMT2). The gauge peaked at 19.57 ft at May 14, 2015, 4:00 AM CDT.

actionminormoderatemajor0102005/1205/1305/14
Action stage
7 ft
Minor stage
13 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08189700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 11, 9:24 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 11, 9:24 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
924 PM CDT MON MAY 11 2015

.DISCUSSION...OTHER THAN THE IMPRESSIVE SUPERCELL THAT SAT OVER
SOUTHERN DUVAL COUNTY FOR AWHILE BEFORE MOVING EAST-SOUTHEAST TO
THE FALFURRIAS AREA...CONVECTION HAS BEEN GENERALLY DISORGANIZED.
SURFACE TO 6 KM SHEAR WAS NOT QUITE AS STRONG AS ANTICIPATED AS
WELL AS SLIGHTLY LOWER INSTABILITY DUE TO CLOUD COVER. BUT 00Z CRP
SOUNDING STILL SHOWED MEAN LAYER CAPE AROUND 2500 J/KG AS MOISTURE
HAS INCREASED SUBSTANTIALLY WITH PRECIPITABLE WATER VALUES UP TO
2.15 INCHES. SLOW MOVING SUPERCELL OVER DUVAL COUNTY LIKELY
PRODUCED BETWEEN 7 AND 10 INCHES OF RAIN...BETWEEN BRUNI AND
REALITOS EARLIER THIS EVENING...AS STORM INGESTED THIS HIGHER
MOISTURE SOURCE ALONG THE COAST.

WATER VAPOR IMAGERY SHOWS A MID LEVEL SHORT WAVE TROUGH OVER
NORTHWEST MEXICO MOVING TO THE EAST. THE INCREASING MID AND UPPER
LEVEL FLOW ASSOCIATED WITH THIS SHORT WAVE TROUGH WILL MOVE OUT
OF NORTHEAST MEXICO INTO THE BRUSH COUNTRY OVERNIGHT. THIS WILL
INCREASE THE OVERALL SHEAR PROFILE THROUGH THE NIGHT. LATEST HI-
RES MODELS INDICATE THE POTENTIAL FOR A MORE ORGANIZED CONVECTIVE
COMPLEX TO FORM OVER THE RIO GRANDE PLAINS AND MOVE EAST-SOUTHEAST
LATER TONIGHT. INFRARED SATELLITE TRENDS SHOW COOLING CLOUD TOPS
WITH AREA OF CONVECTION FROM THE WESTERN HILL COUNTRY SOUTH TO
NORTHWEST OF LAREDO. HARD TO DISCERN WHERE FRONTAL BOUNDARY IS
WITH AREAS OF CONVECTION BUT THE BOUNDARY MAY BE OVER THE
NORTHERN COUNTIES AT THIS TIME. LOW LEVEL CONVERGENCE MAY BE
SLIGHTLY HIGHER NEAR THIS BOUNDARY WITH CONVECTION TO THE
NORTHWEST MOVING ALONG IT. WILL REMOVE THE MENTION OF SEVERE FOR
THE REST OF TONIGHT...ALTHOUGH THREAT FOR ISOLATED SEVERE STORMS
WILL STILL EXIST...AND RETAIN LOCALLY HEAVY RAINFALL IN FORECAST.
NO CHANGES MADE TO THE FLASH FLOOD WATCH AREA WITH BETTER THREAT
NEAR THE BOUNDARY AND OVER THE BRUSH COUNTRY AS ACTIVITY MOVES IN
FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  81  74  81  74  /  90  70  60  40  50
VICTORIA          71  80  70  81  72  /  90  70  60  50  50
LAREDO            71  82  71  84  71  /  90  80  70  60  60
ALICE             73  82  72  83  72  /  90  70  60  40  60
ROCKPORT          74  80  75  80  74  /  90  70  60  40  50
COTULLA           69  78  69  83  70  / 100  90  80  70  60
KINGSVILLE        74  83  73  83  73  /  90  70  60  40  50
NAVY CORPUS       75  80  75  80  75  /  80  70  60  40  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
     ZONES: BEE...DUVAL...GOLIAD...LA SALLE...LIVE OAK...
     MCMULLEN...VICTORIA...WEBB.

GM...NONE.

&&

TMT/89...SHORT TERM
Hazardous weather outlook, May 11, 3:09 PM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
309 PM CDT MON MAY 11 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
309 PM CDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR THE COUNTIES OF
BEE...DUVAL...GOLIAD...LA SALLE...LIVE OAK... MCMULLEN...VICTORIA
AND WEBB.

SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY ACROSS SOUTH TEXAS.
DAMAGING WINDS AND LARGE HAIL WILL BE PRIMARY HAZARDS. MODERATE TO
HEAVY RAINFALL MAY OCCUR AS WELL.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF-FACING BEACHES
TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY AFTERNOON FOR THE
COUNTIES OF BEE...DUVAL...GOLIAD...LA SALLE...LIVE OAK...
MCMULLEN...VICTORIA AND WEBB. THE WATCH MAY BE EXTENDED IN TIME OR
IN AREAL COVERAGE TUESDAY NIGHT AND POSSIBLY WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY.
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN STORM
THREATS. ADDITIONALLY...PERIODS OF HEAVY RAIN ARE EXPECTED THROUGH
MUCH OF THE WEEK...WITH RAINFALL AMOUNTS IN EXCESS OF 2 TO 5
INCHES POSSIBLE ACROSS THE REGION. LOCALLY HEAVY RAIN COULD LEAD
TO FLOODING PROBLEMS ALONG AREA RIVERS AND STREAMS...AS WELL AS
LOW LYING URBAN AREAS.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF-FACING BEACHES
ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON TUESDAY.

GW

In the hours before

Local storm report, May 11, 9:46 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
946 PM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     FLASH FLOOD      RAMIREZ                 27.35N 98.41W
05/11/2015                   DUVAL              TX   LAW ENFORCEMENT

            DUVAL SHERIFFS OFFICE REPORTED FM 339 NEAR RAMIREZ WAS
            CLOSED DUE TO FLOODING. COUNTY ROAD 250 SOUTH OF RAMIREZ
            TO FM 3249 WAS ALSO CLOSED.

&&

TTINSLEY
Special weather statement, May 11, 10:00 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 PM CDT MON MAY 11 2015

TXZ230-120345-
MCMULLEN-
1000 PM CDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY...

AT 1000 PM CDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF
TILDEN...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MCMULLEN
COUNTY.

LAT...LON 2823 9845 2821 9863 2846 9869 2845 9843
TIME...MOT...LOC 0300Z 178DEG 7KT 2831 9856

CB
Local storm report, May 11, 10:09 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1009 PM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     FLOOD            6 W REALITOS            27.44N 98.63W
05/11/2015                   DUVAL              TX   LAW ENFORCEMENT

            STATE HIGHWAY 16 NEAR COUNTY ROAD 313 CLOSED DUE TO HIGH
            WATER.

&&

TTINSLEY
Special weather statement, May 11, 11:22 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1122 PM CDT MON MAY 11 2015

TXZ231-232-120500-
BEE-LIVE OAK-
1122 PM CDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEE AND SOUTHEASTERN
LIVE OAK COUNTIES...

AT 1121 PM CDT...A STRONG THUNDERSTORM WAS OVER DINERO...OR 9 MILES
NORTHWEST OF MATHIS...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BEEVILLE...MOUNT LUCAS...NORMANNA...TULETA...ARGENTA AND DINERO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2855 9770 2854 9770 2854 9767 2848 9755
      2845 9755 2844 9754 2812 9789 2810 9791
      2823 9807 2861 9782
TIME...MOT...LOC 0421Z 211DEG 27KT 2821 9790

TMT
Special weather statement, May 11, 11:26 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1126 PM CDT MON MAY 11 2015

TXZ239-120500-
WEBB-
1126 PM CDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEBB COUNTY...

AT 1124 PM CDT...A STRONG THUNDERSTORM WAS 5 MILES WEST OF
LAREDO...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAREDO...RIO BRAVO...EL CENIZO...LAREDO INTERNATIONAL AIRPORT...TEXAS
A&M INTERNATIONAL UNIVERSITY...RIO BRAVO--EL CENIZO...LAREDO
COMMUNITY COLLEGE...ST AUGUSTINE HIGH SCHOOL SOUTH LAREDO...LAREDO
COUNTRY CLUB AND UNITED SOUTH HIGH SCHOOL.

TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2732 9952 2734 9951 2735 9951 2738 9949
      2741 9949 2745 9950 2749 9948 2750 9950
      2750 9953 2757 9951 2758 9953 2760 9954
      2758 9917 2731 9923
TIME...MOT...LOC 0424Z 280DEG 30KT 2751 9958

TMT
Special weather statement, May 12, 12:51 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1251 AM CDT TUE MAY 12 2015

TXZ232-244>246-120615-
SAN PATRICIO-REFUGIO-BEE-ARANSAS-
1251 AM CDT TUE MAY 12 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SAN PATRICIO...
NORTH CENTRAL ARANSAS...WESTERN REFUGIO AND SOUTHEASTERN BEE
COUNTIES...

AT 1250 AM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
WOODSBORO...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
REFUGIO...WOODSBORO...QUINTANA AND BONNIE VIEW.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2820 9698 2819 9701 2820 9702 2814 9714
      2814 9715 2815 9714 2817 9714 2817 9716
      2815 9719 2814 9717 2814 9716 2813 9717
      2801 9746 2823 9757 2849 9709
TIME...MOT...LOC 0550Z 238DEG 43KT 2814 9742

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:06 PM CDTAreal Flood AdvisoryCRPWebb114 min
May 11, 7:32 PM CDTFlash Flood WarningCRPDuval3 hr
May 11, 7:41 PM CDTSpecial Weather StatementCRPBee49 min
May 11, 8:06 PM CDTAreal Flood AdvisoryCRPDuval114 min
May 11, 8:26 PM CDTSpecial Marine WarningCRP64 min
May 11, 9:23 PM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg112 min
May 11, 10:00 PM CDTSpecial Weather StatementCRPMcMullen45 min
May 11, 10:20 PM CDTFlash Flood WarningCRPMcMullen115 min
May 11, 10:23 PM CDTAreal Flood AdvisoryCRPLive Oak2 hr
May 11, 10:37 PM CDTAreal Flood WarningCRPDuval113 min
May 11, 10:45 PM CDTSevere Thunderstorm WarningCRPLive Oak30 min
May 11, 11:22 PM CDTSpecial Weather StatementCRPBee38 min
May 11, 11:26 PM CDTSpecial Weather StatementCRPWebb34 min
May 11, 11:38 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak, San Patricio52 min
May 12, 12:36 AM CDTAreal Flood AdvisoryCRPBee, Live Oak114 min
May 12, 12:51 AM CDTSpecial Weather StatementCRPRefugio24 min
May 12, 12:55 AM CDTFlash Flood WarningCRPDuval, Webb3 hr
May 12, 1:25 AM CDTSpecial Weather StatementCRPRefugio35 min
May 12, 1:29 AM CDTSpecial Marine WarningCRP2 hr
May 12, 1:41 AM CDTAreal Flood AdvisoryCRPNueces, Refugio, San Patricio2 hr
May 12, 1:58 AM CDTSpecial Marine WarningCRP92 min
May 12, 2:03 AM CDTSpecial Weather StatementCRPNueces27 min
May 12, 2:07 AM CDTSevere Thunderstorm WarningCRPNueces23 min
May 12, 2:27 AM CDTFlash Flood WarningCRPNueces, Refugio, San Patricio3 hr
May 12, 2:37 AM CDTSpecial Weather StatementCRPKleberg38 min
May 12, 2:52 AM CDTTornado WarningCRPKleberg38 min
May 12, 3:02 AM CDTSpecial Marine WarningCRP58 min
May 12, 3:28 AM CDTSevere Thunderstorm WarningCRPNueces47 min
May 12, 3:31 AM CDTRiver Flood WarningCRPNueces65 hr
May 12, 3:39 AM CDTSpecial Marine WarningCRP96 min
May 12, 3:58 AM CDTAreal Flood WarningCRPDuval2 hr
May 12, 4:03 AM CDTSpecial Marine WarningCRP57 min
May 12, 4:07 AM CDTFlash Flood WarningCRPAransas, Nueces, San Patricio113 min
May 12, 4:57 AM CDTSpecial Marine WarningCRP2 hr
May 12, 5:26 AM CDTFlash Flood WarningCRPAransas, Nueces, Refugio, San Patricio3 hr
May 12, 6:58 AM CDTSpecial Marine WarningCRP2 hr
May 12, 7:23 AM CDTAreal Flood AdvisoryCRPAransas3 hr
May 12, 8:44 AM CDTSpecial Marine WarningCRP91 min
May 12, 10:45 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces19 hr
May 12, 2:18 PM CDTFlash Flood WarningCRPCalhoun3 hr
May 12, 6:56 PM CDTAreal Flood AdvisoryCRPCalhoun2 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.